MAUDE Adverse Event Report: CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT
Catalog Number 406047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the tray epid cont we18g3.5 c20 lor5 s/l/l-e has been found experiencing inability for the catheter to thread through the needle during use.The following has been provided by the initial reporter: it was reported that customer is not able to pass catheter through needle.Per customer email: most of my complaints were minor in nature and have been ongoing for a number of months now but in the recent past i have noticed increasing resistance to passage of the catheter thru the needle.It is now to a point where i cannot pass it at all.I check each time before i place a needle into a patient now and have had several kits where you cannot pass the catheter, one of which you cannot even get one centimeter past the hub.Of note, i have used this tray at the hospital without incident however i do not know the lot number of that particular tray.I have used this tray for well over 20 years with only minor complaints in the past but this is a very different situation.
 
Additional Manufacturer Narrative
Investigation summary: a review of the device history records identified no issues for lot 0001285103.Sample analysis confirmed the failure mode (incorrect component).The sample returned contained the incorrect 19 gauge epidural catheter.The investigation noted that packaging of the 406047 is a manual process.As part of this manufacturing process, all components are to be verified with the applicable bill of material at start up and at any time during the manufacturing process when more components are delivered to the manufacturing line.Based on the dhr review results and the sample evaluation, the investigation identified the most probable root cause to be a failure in the component verification step with the applicable bill of materials during the manufacture of the affected finished good lot.Conclusion: based on the complaint investigation, the most probable root cause was that manufacturing personnel did not properly verify components as they were delivered to the manufacturing line.Based on the identified probable root cause, all applicable manufacturing associates have received awareness training regarding this particular incident.Awareness training for this issue was done previously for this lot and failure mode.
 
Event or Problem Description

Brand Name
TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8966866
Report Number1625685-2019-00102
Device Sequence Number3011650
Product Code CAZ
UDI-Device Identifier00382904060473
UDI-Public00382904060473
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2020
Device Catalogue Number406047
Device Lot Number1285103
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;